Alert archive / Maine / Small Craft Advisories in 2010

Small Craft Advisory 21, NWS Caribou, ME

March 8, 2010

NWS Caribou, ME issued this small craft advisory at Mar 8, 2010, 3:22 AM EST. It took effect at Mar 8, 2010, 7:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2010, 3:22 AM EST (08:22 UTC)
In effect from
Mar 8, 2010, 7:00 PM EST
Expired
Mar 9, 2010, 2:55 AM EST
In force
8 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WHUS71 KCAR 080822
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
322 AM EST MON MAR 8 2010

ANZ050-051-081630-
/O.NEW.KCAR.SC.Y.0021.100309T0000Z-100309T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
322 AM EST MON MAR 8 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE WAVE
CONDITIONS OF 5 FEET OR HIGHER. THIS WILL PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
127 
WHUS71 KCAR 081437
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
937 AM EST MON MAR 8 2010

ANZ050-051-082245-
/O.CON.KCAR.SC.Y.0021.100309T0000Z-100309T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
937 AM EST MON MAR 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE WAVE
CONDITIONS OF 5 FEET OR HIGHER. THIS WILL PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

DOODY
231 
WHUS71 KCAR 081952
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
252 PM EST MON MAR 8 2010

ANZ050-051-090400-
/O.CON.KCAR.SC.Y.0021.100309T0000Z-100309T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
252 PM EST MON MAR 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE WAVE
CONDITIONS OF 5 FEET OR HIGHER. THIS WILL PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HEWITT/DOODY
243 
WHUS71 KCAR 090236
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
936 PM EST MON MAR 8 2010

ANZ050-051-091045-
/O.CON.KCAR.SC.Y.0021.000000T0000Z-100309T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
936 PM EST MON MAR 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE WAVE
CONDITIONS OF 5 FEET OR HIGHER. THIS WILL PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
395 
WHUS71 KCAR 090755
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
255 AM EST TUE MAR 9 2010

ANZ050-051-090900-
/O.CAN.KCAR.SC.Y.0021.000000T0000Z-100309T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
255 AM EST TUE MAR 9 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 3:21 AM EST, 1 minute earlier.

Area forecast discussion, Mar 8, 3:21 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
321 AM EST MON MAR 8 2010

.SYNOPSIS...
A COLD FRONT WHICH MOVED THROUGH NORTHERN MAINE OVERNIGHT WILL MOVE
OFFSHORE LATER THIS MORNING. HIGH PRESSURE OVER CENTRAL CANADA
WILL BUILD ACROSS THE REGION TONIGHT THROUGH THURSDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT MOVING THROUGH CENTRAL MAINE EARLY THIS MORNING WILL
CONTINUE TO MOVE SOUTH AND OFFSHORE BY THIS AFTERNOON. HIGH CLOUDS
ASSOCIATED WITH THE NOSE OF THE JET STREAM DIVING SOUTHWARD FROM
CANADA WILL CONTINUE TO MOVE ACROSS THE REGION THIS MORNING AND
THEN MOVE SOUTH OF THE REGION THIS AFTERNOON. A MIX OF SUN AND
CLOUDS ACROSS NORTHERN AND CENTRAL SECTIONS AS STRATUS CUMULUS
DEVELOPS LATER TODAY DUE TO PLENTY OF LOW LEVEL MOISTURE AND
CYCLONIC FLOW IN COMBINATION WITH SURFACE HEATING. DOWNGLIDE
BEHIND THE FRONT WILL ALLOW FOR CLEARING CONDITIONS ACROSS
DOWNEAST THIS AFTERNOON. UPPER TROUGH MOVES ACROSS THE STATE EARLY THIS
EVENING WHICH MAY HELP TO PRODUCE SOME SCATTERED SPRINKLES OR
FLURRIES, AGAIN MAINLY ACROSS NORTHERN SECTIONS. COLD AIR ADVECTION
BEHIND THE COLD FRONT VERY WEAK TODAY SO WILL GO ABOVE THE GUIDANCE
FOR MAX TEMPERATURES AS GUIDANCE HAS BEEN TOO COOL THE PAST COUPLE
OF DAYS. MUCH COLDER TONIGHT AS STRONGER COLD AIR ADVECTION MOVES
ACROSS THE STATE.
&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL TROF WILL REMAIN ACROSS THE MARITIMES TUESDAY AND
TUESDAY NIGHT. THIS WILL RESULT IN A COOLER NORTHWEST FLOW ACROSS
THE REGION. TEMPERATURES ON TUESDAY WILL BE COOLER THAN WE HAVE
SEEN IN QUITE SOME TIME BUT CLOSER TO NORMAL FOR THIS TIME OF YEAR.
A SERIES OF WEAK IMPULSES ROTATING ACROSS THE REGION IN THE
NORTHWEST FLOW ALOFT WILL BRING A BIT MORE IN THE WAY OF CLOUDS
AND PERHAPS A STRAY FLURRY TO NORTHERN AREAS...WITH MAINLY CLEAR
SKIES DOWNEAST WITH DRIER NORTHWEST DOWNSLOPE FLOW.

THE UPPER TROF WILL GRADUALLY LIFT EASTWARD DURING WEDNESDAY AS A
RIDGE OF HIGH PRESSURE AT THE SURFACE BUILDS TOWARD THE REGION
FROM QUEBEC PROVINCE. THIS WILL BRING MOSTLY SUNNY SKIES TO MUCH
OF THE REGION DURING WEDNESDAY WITH DAYTIME TEMPERATURES A FEW
DEGREES WARMER THAN TUESDAY.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE REGION WEDNESDAY
NIGHT THROUGH THURSDAY WITH GENERALLY CLEAR SKIES EXPECTED. THE
HIGH WILL REMAIN ACROSS THE AREA THURSDAY NIGHT AND THEN MOVE EAST
DURING FRIDAY BRINGING INCREASING CLOUDS. A TROF OF LOW PRESSURE
WILL MOVE EAST FROM THE NATIONS MID SECTION ON LATE IN THE WEEK
AND NEXT WEEKEND BRINGING THE NEXT CHANCE OF SIGNIFICANT
PRECIPITATION TO THE REGION. TEMPERATURES THROUGH MUCH OF THIS
PERIOD WILL REMAIN ABOVE NORMAL FOR THIS TIME OF YEAR.
&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS TODAY AND TONIGHT. VFR CONDITIONS ARE THEN EXPECTED
TO CONTINUE THROUGH MUCH OF THE MID WEEK PERIOD.
&&

.MARINE...
NEAR TERM: COLD FRONT WILL CROSS THE WATERS LATE THIS AFTERNOON.
COLD AIR ADVECTION BEHIND THE FRONT MAY CREATE MARGINAL SCA
CONDITIONS FOR THE OUTER WATERS MAINLY DUE TO GUSTS TONIGHT. USED
A BLEND OF THE NAM12 AND GFS FOR WINDS AND A BLEND OF THE WNAWAVE
AND SWAN FOR SEAS.

SHORT TERM: SCA CONDITIONS MAY PERSIST INTO EARLY TUESDAY...THEN
FALL BELOW SCA LEVELS BY TUESDAY AFTERNOON. CONDITIONS SHOULD
REMAIN BELOW SCA LEVELS THROUGH MUCH OF THE MID TO LATE WEEK PERIOD.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     TUESDAY FOR ANZ050-051.

&&

NEAR TERM...FOSTER
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...FOSTER
MARINE...FOSTER/DUDA

Nearby

Small Craft Advisories in Maine, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.